MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347070470
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details and device status regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that the balloon became stuck with the guidewire.A 7.0 mm x 40 mm x 75 cm athletis balloon catheter was advanced for dilatation of an avf stenosis.During positioning, the balloon became stuck on the guidewire and could not be advanced into the lesion.After several attempts, the device was determined to be defective.It was removed, and the procedure was completed with another of same device.No additional information was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by mfr: the device was received with no guidewire inserted in the device.During the product analysis the investigator was unable to advance a boston scientific 0.035 guidewire through the device due to a blockage approximately 455mm distal from the proximal end of the hub.The device was soaked in a water bath at a temperature of 37 degrees celsius before further attempts were made to advance the guidewire.The device was removed from the water bath, and the user was still unable to advance the guidewire through the device due to the blockage.The investigator dissected the shaft of the device and solidified blood was removed from the shaft.A visual examination identified that the balloon was tightly folded and was not subjected to positive pressure.No issues were identified with the balloon material.No issues were noted with the tip of the device.A visual and tactile examination found no issues with the shaft of the device.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23861070
Report Number2124215-2025-87812
Device Sequence Number9623066
Product Code LIT
UDI-Device Identifier08714729973911
UDI-Public(01)08714729973911(17)280424(10)36375386
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347070470
Device Catalogue NumberH74939347070470
Device Lot Number0036375386
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date12/21/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale